Oklahoma, 2025

Tornado and Hail in Oklahoma, June 8, 2025

June 8, 2025 · NWS AMA · 4 events in 3 counties and zones

Thunderstorms developed ahead of a cold front on the afternoon of June 8th and rapidly became severe. These thunderstorms gradually developed into disorganized lines of thunderstorms through the late afternoon and evening, while a discrete supercell in the western Oklahoma and Texas Panhandles produced 4 tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Thunderstorms developed ahead of a cold front on the afternoon of June 8th and rapidly became severe. These thunderstorms gradually developed into disorganized lines of thunderstorms through the late afternoon and evening, while a discrete supercell in the western Oklahoma and Texas Panhandles produced 4 tornadoes. Otherwise, these thunderstorms produced wind gusts up to 80 mph, hail up to 2.25 inches in diameter, and heavy rain that led to localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 12:17 PM CST, 57 minutes earlier. Its key messages:

  • Issued at 248 PM CDT Fri Jun 6 2025
  • Potentially widespread strong to severe thunderstorm activity is favored this afternoon and through the evening, with all hazards in play once again. The primary hazards look to be damaging winds (75+ mph) and giant hail (3.0" - 5.0"). A tornado can't be ruled out (4-9% chance within 25 miles)
  • Active weather looks to continue into next week with chances for shower and thunderstorms into Friday. However, the severe threat looks more limited compared to the last several days.
Area forecast discussion, Jun 8, 12:17 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
117 PM CDT Sun Jun 8 2025

...New MESOSCALE UPDATE, AVIATION...

.MESOSCALE UPDATE FOR EXPECTED SEVERE WEATHER...
Issued at 1243 PM CDT Sun Jun 8 2025

Present analyses has show that current showers and thunderstorms
seen on radar are the result of short-wave disturbance present
just southwest Hereford, TX. The leading edge of this short-wave
is currently utilizing a present deep source of moisture present
in the NE, which has allowed these storms to form. What has been
interesting is that behind this wave is a pocket of drier and
more stable air that could hinder chances in the southwestern
Panhandles. Still the another short-wave is still expected to
force the present stalled cold front out of the NW and be the main
catalyst for the severe weather we have been expecting later this
afternoon. Latest from the 18Z sounding has suggest that high
CAPE values are play, greater than 4000 J/kg, with CAMs still
suggesting effective bulk shear reaching upwards of 50kt as storms
move southeast. Meanwhile, 0 to 1 km is still trending on a very
low end, which will make it hard for tornadoes to develop off of
discrete cells. However, there is good 0 to 3 km along the frontal
boundary which may create spin ups along the expected squall
line. Still current main threats remain on large and destructive
hail up to 5 inches for any discrete cells followed by strong
straight line winds upwards of 80 to 100 mph along the expect
formation of the line.

&&

.KEY MESSAGES...
Issued at 248 PM CDT Fri Jun 6 2025

- Potentially widespread strong to severe thunderstorm activity is
  favored this afternoon and through the evening, with all hazards
  in play once again. The primary hazards look to be damaging
  winds (75+ mph) and giant hail (3.0" - 5.0"). A tornado can't be
  ruled out (4-9% chance within 25 miles)

- Active weather looks to continue into next week with chances for
  shower and thunderstorms into Friday. However, the severe threat
  looks more limited compared to the last several days.

&&

.SHORT TERM...
(Today through Monday night)
Issued at 107 AM CDT Sun Jun 8 2025

Subtle shortwave in the WV imagery helping produce thunderstorms
in the western TX Panhandle. KAMA shows robust storm near the
state line with additional cells behind an outflow boundary
extending to Channing. These storms will make a push for the I-40
corridor including Amarillo, but increasing MUCIN should result in
a weakening trend here soon. That said, the latest VWP hodograph
from KFDX shows plenty of low level shear and a modest low level
jet which is likely why the storms have survived this long.

We will have to see how long these storms last this morning and
how much they might augment the atmosphere for later today
(including any left over outflow boundaries). The latest numerical
data continues the idea of a extreme instability day as low and mid
level lapse rates steepen in a moist low level environment.
Kinematics are also impressive as jet coupling occurs with the
merging of a southern stream jet max extending from the Baja
region with the northern stream jet associated with a broad
trough developing over the upper midwest. These upper level
features along with minor disturbances embedded in the flow should
provide enough lift for discrete storm development in the
afternoon in the OK and TX Panhandles. A cold front currently
pushing south through Nebraska will be the catalyst for more
expansive storm development and the upscale growth later into the
evening as storms are pushed southeast on increasingly northwest
flow aloft. Effective shear of 40-50 knots will be sufficient for
supercells and CAMS continue to suggest 3000-4000 J/kg MLCAPE
which is about double what we see on a typical severe day. Any
cell that can remain a discrete supercell will be capable of
extreme hail sizes possibly as large a grape fruit or DVDs. As
storms congeal and grow upscale, the damaging winds threat will
begin to maximize. Some models suggest DCAPE values near 2000 J/kg
which would support straight line winds near 80-100 mph. Also,
while the near surface winds don't look very impressive for a
solid tornado threat, the 0-3 km shear does look sufficient for
a tornado threat associated with any QLCS (squall line). Thus, all
hazards are in play from this afternoon into this evening, and it
is looking like a higher end severe potential compared to typical
severe days. Overall coverage of storms should be greater in the
eastern Panhandles (off Caprock), with uncertainty in coverage
increasing with westward extent (on Caprock). Latest HREF & REFS
have been mainly showing onset timing as early as 2 PM, with most
of the activity moving out of the Panhandles by 10 PM to midnight.

Monday looks much less eventful with only a low chance for storms
in the west which should be sub-severe.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 107 AM CDT Sun Jun 8 2025

Ridging will be shifting over the central & northern plains early
next week, but a weak southern stream trough should help keep
return flow going for the southern plains. Weak to modest upper
level flow should help keep the severe threat more limited
compared to recent events, but severe weather can't be ruled out
with storm chances most days through the end of next week.

Ward

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Sun Jun 8 2025

Current radar has seen thunderstorm developing off a weak short
wave boundary that has seen showers and thunderstorms just a
little out of the vicinity of KGUY and KAMA. Meanwhile in the NW
Panhandles, the stalled cold front that is expected to bring much
of the severe weather tonight is starting develop thunderstorms as
well. The front is expected to eventually drift down SE across
the Panhandles over the course of the afternoon and evening hours
and potentially impact terminals with very strong winds, larger
hail, and heavy rainfall. There has been uncertainty on how much
of an impact each terminal received, with currently KGUY having
best chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                59  78  59  82 /  60  10  10  20
Beaver OK                  56  83  58  87 /  20   0   0   0
Boise City OK              54  79  55  84 /  30  20  10  10
Borger TX                  60  81  60  86 /  50  10  10  10
Boys Ranch TX              59  80  59  84 /  50  20  10  20
Canyon TX                  58  78  58  82 /  60  20  20  20
Clarendon TX               60  78  60  81 /  80  20  10  20
Dalhart TX                 55  77  55  81 /  40  20  10  20
Guymon OK                  56  81  57  85 /  30   0   0   0
Hereford TX                59  78  58  82 /  50  30  20  30
Lipscomb TX                58  81  59  85 /  50   0   0   0
Pampa TX                   59  78  59  82 /  60  10  10  10
Shamrock TX                60  81  60  83 /  80  10  10  10
Wellington TX              62  81  62  84 /  80  20  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...11
Hazardous weather outlook, Jun 8, 1:01 AM CST, 12 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
201 AM CDT Sun Jun 8 2025

OKZ001>003-TXZ001>020-317-081915-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
201 AM CDT Sun Jun 8 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Isolated thunderstorms remain possible tonight for the west and
central Texas Panhandle. Chances are also present for these
storms to become strong to severe.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

High end severe potential is expected to be present across the
Panhandles Sunday with all hazards expected to be in play for the
afternoon and evening hours. Giant hail up to grapefruit size and
straight line winds over 75 mph could occur.

Chances for shower and thunderstorms are expected to continue
through next week with potential to see strong to severe
thunderstorms each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 8, 10:13 AM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
1113 AM CDT Sun Jun 8 2025

TXZ004-005-081645-
Ochiltree TX-Lipscomb TX-
1113 AM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LIPSCOMB AND
CENTRAL OCHILTREE COUNTIES THROUGH 1145 AM CDT...

At 1113 AM CDT, Doppler radar was tracking a strong thunderstorm near
Farnsworth, or 8 miles southwest of Perryton, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wolf Creek Park and Farnsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3606 10055 3606 10057 3624 10101 3638 10095
      3628 10048
TIME...MOT...LOC 1613Z 278DEG 27KT 3630 10090

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

SS
Special weather statement, Jun 8, 12:09 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
109 PM CDT Sun Jun 8 2025

OKZ001-002-081845-
Cimarron OK-Texas OK-
109 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TEXAS AND
NORTHEASTERN CIMARRON COUNTIES THROUGH 145 PM CDT...

At 109 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Elkhart, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3684 10178 3687 10211 3699 10209 3699 10177
TIME...MOT...LOC 1809Z 273DEG 20KT 3698 10199

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Vanden Bosch
Special weather statement, Jun 8, 12:18 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Amarillo TX
118 PM CDT Sun Jun 8 2025

OKZ001-081845-
Cimarron OK-
118 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN CIMARRON COUNTY THROUGH
145 PM CDT...

At 118 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Mesa Park to 5 miles northwest of
Seneca. Movement was east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Black Mesa Park, Felt, and Wheeless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3685 10300 3689 10294 3691 10248 3663 10259
      3650 10296 3650 10300
TIME...MOT...LOC 1818Z 287DEG 9KT 3683 10293 3670 10316

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Vanden Bosch

The radar

The Dodge City radar (KDDC), 137 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 tornado. Local standard time, as filed.

Hail, Texas

When
June 8, 1:14 PM CST
Where
Texas County, 3.93 mi W of Tyrone
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.960, -101.140

Tornado, Cimarron

When
June 8, 1:48 PM CST to 1:51 PM CST
Where
Cimarron County, 5.55 mi WSW of Felt to 6.29 mi SW of Felt
Rating
EFU
Path length
2.5 mi
Path width
100 yd
Continued into
Dallam, Tx (AMA)
Reported by
NWS Storm Survey
Coordinates
36.535, -102.870

This tornado remained in open grassland causing no damage. The only damage indicator it crossed was a powerline on E0330 Road which was not damaged. It did result in flattened grass along a portion of its track. The total track length was around 6.6 miles.

Hail, Texas

When
June 8, 1:59 PM CST
Where
Texas County, 0.69 mi N of Optima
Measured
1.5 in hail
Property damage
$7,000
Reported by
Social Media
Coordinates
36.760, -101.350

Hail, Beaver

When
June 8, 2:57 PM CST
Where
Beaver County, Gray
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.550, -100.820

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273831, 1276353, 1273832, 1273833.